Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Apr 10, 2021, 12:52 AM CDT for Vernon Parish, Louisiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2021, 12:52 AM CDT (05:52 UTC)
- Expired
- Apr 10, 2021, 1:30 AM CDT
- In force
- 38 min
- Issued by
- NWS Lake Charles, LA
County Vernon Parish, LA
The radar
The Ft Polk radar (KPOE), 40 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 5.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2773 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.7
The text
As transmitted.
932
WWUS84 KLCH 100552
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
1252 AM CDT Sat Apr 10 2021
LAZ027-TXZ260-100630-
Vernon LA-Northern Newton TX-
1252 AM CDT Sat Apr 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR VERNON PARISH IN WEST CENTRAL
LOUISIANA AND NORTHEASTERN NEWTON COUNTIES UNTIL 130 AM CDT...
At 1252 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Many to 6 miles southwest of
Hornbeck to near Mayflower. Movement was east at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Leesville, Rosepine, Anacoco, Toledo Bend Dam, Fort Polk, Slagle,
Burkeville, New Llano, Hornbeck, Hutton, Burr Ferry, Mayflower,
Kurthwood, Simpson, Wiergate, Evans and Pickering.
A Tornado Watch remains in effect until 700 AM CDT for central
Louisiana.
LAT...LON 3132 9288 3106 9296 3086 9348 3088 9354
3087 9355 3111 9387 3117 9373 3117 9358
3120 9355 3124 9356 3128 9351 3128 9344
3136 9339 3137 9303
TIME...MOT...LOC 0552Z 292DEG 39KT 3155 9334 3124 9346 3110 9382
$$
24What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Apr 10, 12:27 AM CDT, 25 minutes earlier.
Area forecast discussion, Apr 10, 12:27 AM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1227 AM CDT Sat Apr 10 2021
.UPDATE...
Tornado Watch 87 will be in effect until 7 am this morning for the
parishes in
Central Louisiana
AVOYELLES EVANGELINE RAPIDES
ST. LANDRY
South Central Louisiana
IBERIA LAFAYETTE ST. MARTIN
and in southwest Louisiana
ACADIA ALLEN JEFFERSON DAVIS
Storms to the northwest are moving down ahead of a cold front that
looks to move through after sunrise this morning. With the frontal
passage storms will end and skies will begin to clear towards the
noon hour.
&&
K. Kuyper
.PREV DISCUSSION... /issued 1044 PM CDT Fri Apr 9 2021/
UPDATE...
Severe Thunderstorm Watch 86 is in effect for the Avoyelles...
Evangeline... Rapides... and St Landry until 4 am. Currently we
remain in the warm sector with a dryline to our west and a
frontal dropping down from the northwest this will have the
potential producing SVR wx in these parishes through 4 am.
K. Kuyper
PREV DISCUSSION... /issued 958 PM CDT Fri Apr 9 2021/
UPDATE...
The complex of storms over northern Louisiana and Mississippi
conts to progress to the east this eve as cells lift ne. There is
a slight area push southward as storms are movg thru northern
Rapides parish attm w/ a SVR issued. Showers are beginning to
develop over Beauregard... Vernon... and Allen parishes although
no indications that storms are strengthening. A real mess back to
the west with a dryline from northern Tx southward down towards
BRO and a cold front pushing towards FTW/DFW w/ temps into the
40s behind the front. Guidance continues to show storms overnight
moving thru se Tx and srn La ahead of the cold front. Current
forecast package is on track.
PREV DISCUSSION... /issued 551 PM CDT Fri Apr 9 2021/
DISCUSSION...
00Z TAFS.
AVIATION...
MVFR ceilings expected this evening at all sites. Radar showing
severe TSRA across NE TX/N LA now. Shortterm guidance shows
convection increasing by 05z near AEX, with the strongest TSRA
between 06-09z. Further south, can expect the strongest storms
between 08-11z at BPT, 09-12z at LCH, and 10-13z for LFT/ARA.
After either the area or line of TSRA will be the windshift to
west, with the stronger northwest to north winds of 10-14 kts with
gusts over 20kt by late morning into the early afternoon hours,
with clearing skies and VFR expected thereafter. Current zones are
fine at this time.
DML
PREV DISCUSSION... /issued 310 PM CDT Fri Apr 9 2021/
SHORT TERM (This afternoon through Saturday Night)...
So far this afternoon the cap has held across the forecast area.
Looking at the latest CAMs guidance still some opportunity mainly
across the northern portions of the forecast area to get some
thunderstorm activity across the northern portions of the
forecast area later this afternoon. Although the WoFS is hinting
at all severe generally north of the forecast area through the
afternoon. Guidance is fairly consistent that thunderstorm
clusters this afternoon will congeal into a squall line this
evening and tonight and this will be our main severe weather
concern with damaging winds the main threat, however other modes
can not be ruled out.
Showers and thunderstorms may still be ongoing the first thing
tomorrow morning across the southern portions of the forecast
area, however activity will quickly come to an end as the cold
front continues to pass through the region. Not much if any
cooling behind the front, but it will be dry and through the
remainder of the short term period.
27
LONG TERM (Sunday through Friday)...
The long range period starts out benign with high pressure at the
SFC building in behind the departing CDFNT underneath fast W/NW flow
aloft. Temperatures will start out the day a little on the chilly
side, with SUN morning lows in the lower/mid 50s, but will warm
nicely amid full sun as a low/mid level shortwave ridge traverses
the region, with afternoon highs in the lower/mid 80s. The SFC high
will depart to the east during the evening, with a light SE return
flow becoming established, ushering in higher dewpoints, increasing
cloud cover overnight, and more notably, warmer temperatures.
Small rain chances return to the forecast Monday as a vigorous upper
trof diving through the Plains/Upper Midwest phases with a pre-
existing upper low over the Great Lakes, and in concert with a
southern stream shortwave, nudges a frontal boundary SE toward the
Gulf coast. Temperatures Monday afternoon will continue to be quite
warm despite the presence of considerable cloud cover, with the
clouds and pooling MSTR ahead of the front helping to narrow the
diurnal range, effectively buoy low temperatures MON night/TUE
morning.
The front is not forecast to make it too far to the south, maybe
right to the coast by TUE morning, with further progress initially
stymied by a blocking ridge over the Gulf and an orientation nearly
parallel to the westerly flow aloft. There it will sit until perhaps
WED when the ridge to the south flattens out and the upper low over
the Great Lakes begins to dig toward Mid-Atlantic. Temperatures will
not cool sharply behind the front, but rather a slow leak each day
is expected through the end of the week. Abundant MSTR will continue
to reside on the "cool" side of the boundary, and an active westerly
flow aloft will afford the opportunity for periodic showers and
thunderstorms, Rain chances are largely unchanged from the previous
forecast.
13
MARINE...
Brisk winds overnight ahead of a cold front can be expected for
much of the coastal waters and went ahead with small craft
exercise caution. Following the front winds turn more to an off
shore direction.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 78 51 82 56 / 10 0 0 0
LCH 83 56 83 62 / 20 0 0 0
LFT 81 56 81 61 / 30 10 0 0
BPT 83 55 82 63 / 10 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution until 6 AM CDT early this morning
for GMZ452-455-470-472-475.
&&
PUBLIC...19Hazardous weather outlook, Apr 9, 5:35 AM CDT, 19 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 535 AM CDT Fri Apr 9 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-101045- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 535 AM CDT Fri Apr 9 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. There will be a slight chance for showers and thunderstorms today across east Texas and central Louisiana. Strong to severe storms will be possible across central Louisiana tonight. The main threats will be large hail and damaging winds. An isolated tornado will be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. GMZ430-432-435-450-452-455-470-472-475-101045- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 535 AM CDT Fri Apr 9 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 9, 9:08 PM CDT, 3 hours 44 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
908 PM CDT Fri Apr 9 2021
LAZ027-028-100330-
Vernon LA-Rapides LA-
908 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RAPIDES AND NORTHERN
VERNON PARISHES UNTIL 1030 PM CDT...
At 908 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles south of Winnfield to 6 miles north of
Hutton to near Anacoco. Movement was east at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Alexandria, Boyce, Anacoco, Lena, Alexandria International Airport,
Slagle, Ball, Timber Trails, Hutton, Clifton, Flatwoods, Otis,
Kurthwood, Sieper, Gardner and Simpson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3149 9270 3150 9268 3145 9271 3145 9268
3140 9269 3140 9267 3139 9266 3144 9237
3120 9271 3120 9341 3137 9337 3137 9303
3135 9295 3137 9295 3137 9292 3139 9291
3139 9289 3142 9287 3142 9285 3152 9272
TIME...MOT...LOC 0208Z 256DEG 24KT 3177 9266 3143 9301 3122 9336
LandreneauSpecial weather statement, Apr 10, 12:52 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1252 AM CDT Sat Apr 10 2021
LAZ027-TXZ260-100630-
Vernon LA-Northern Newton TX-
1252 AM CDT Sat Apr 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR VERNON PARISH IN WEST CENTRAL
LOUISIANA AND NORTHEASTERN NEWTON COUNTIES UNTIL 130 AM CDT...
At 1252 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Many to 6 miles southwest of
Hornbeck to near Mayflower. Movement was east at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Leesville, Rosepine, Anacoco, Toledo Bend Dam, Fort Polk, Slagle,
Burkeville, New Llano, Hornbeck, Hutton, Burr Ferry, Mayflower,
Kurthwood, Simpson, Wiergate, Evans and Pickering.
A Tornado Watch remains in effect until 700 AM CDT for central
Louisiana.
LAT...LON 3132 9288 3106 9296 3086 9348 3088 9354
3087 9355 3111 9387 3117 9373 3117 9358
3120 9355 3124 9356 3128 9351 3128 9344
3136 9339 3137 9303
TIME...MOT...LOC 0552Z 292DEG 39KT 3155 9334 3124 9346 3110 9382
24The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 9:08 PM CDT | Special Weather Statement | LCH | Rapides | 82 min |
| Apr 9, 9:24 PM CDT | Severe Thunderstorm Warning | LCH | Rapides | 81 min |
| Apr 10, 12:28 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 47 min |
| Apr 10, 12:53 AM CDT | Tornado Warning | LCH | Avoyelles, Rapides | 22 min |
| Apr 10, 1:10 AM CDT | Tornado Warning | LCH | Avoyelles | 35 min |
| Apr 10, 1:13 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Saint Landry | 47 min |
| Apr 10, 1:22 AM CDT | Tornado Warning | LCH | Avoyelles, Saint Landry | 23 min |
| Apr 10, 1:34 AM CDT | Severe Thunderstorm Warning | LCH | Saint Landry | 41 min |
| Apr 10, 1:40 AM CDT | Tornado Warning | LCH | Avoyelles, Saint Landry | 18 min |
| Apr 10, 1:42 AM CDT | Tornado Warning | LCH | Saint Landry | 33 min |
| Apr 10, 2:11 AM CDT | Tornado Warning | LCH | Saint Landry | 34 min |
| Apr 10, 4:11 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 49 min |
| Apr 10, 4:58 AM CDT | Special Weather Statement | LCH | Lafayette, Saint Martin, Vermilion | 62 min |
| Apr 10, 5:00 AM CDT | Special Weather Statement | LCH | Calcasieu | 60 min |
| Apr 10, 6:01 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 29 min |
| Apr 10, 6:05 AM CDT | Special Weather Statement | LCH | Iberia, St. Mary, Vermilion | 40 min |
| Apr 10, 6:51 AM CDT | Special Marine Warning | LCH | 54 min | |
| Apr 10, 6:55 AM CDT | Special Weather Statement | LCH | Vermilion | 50 min |
| Apr 10, 10:44 AM CDT | Severe Thunderstorm Warning | LCH | St. Mary | 31 min |
| Apr 10, 11:14 AM CDT | Severe Thunderstorm Warning | LCH | St. Mary | 12 min |
| Apr 10, 11:56 AM CDT | River Flood Warning | LCH | Beauregard, Calcasieu | 3 hr |
| Apr 10, 12:55 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 15 min |
| Apr 10, 3:34 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 41 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.